Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 22, NWS St. Louis, MO

April 30, 2022Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2022, 4:08 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2022, 4:08 PM CDT (21:08 UTC)
Expired
Apr 30, 2022, 5:15 PM CDT
In force
67 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:20 PM CDTHAIL 0.252 Ssw Coffman, MO
Apr 30, 4:27 PM CDTFUNNEL CLOUD2 S Libertyville, MOBRIEF FUNNEL THAT DID NOT TOUCH DOWN BEFORE DISSIPATING.
Apr 30, 4:43 PM CDTHAIL 0.753 Ese Coffman, MOAT CHAUMETTE VINEYARDS & WINERY.
Apr 30, 4:51 PM CDTHAIL 1Minnith, MO
Apr 30, 4:55 PM CDTHAIL 2Minnith, MOPICTURES OF LARGE HAIL RECEIVED FROM MINNITH. SIZE ESTIMATED FROM PICTURES. TIME ESTIMATED FROM RADAR.
Apr 30, 5:08 PM CDTHAIL 1.5Saint Mary, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 2:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS53 KLSX 302108
SVRLSX
MOC186-187-302215-
/O.NEW.KLSX.SV.W.0022.220430T2108Z-220430T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
408 PM CDT Sat Apr 30 2022

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Ste. Genevieve County in southeastern Missouri...
  Southeastern St. Francois County in southeastern Missouri...

* Until 515 PM CDT.

* At 407 PM CDT, a severe thunderstorm was located over Knob Lick,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Womac around 425 PM CDT.

Other locations in the path of this severe thunderstorm include
Coffman and St. Mary.

This includes Interstate 55 in Missouri between exits 141 and 143.
 
This also includes Hawn State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

&&

LAT...LON 3769 9056 3796 9000 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9011
      3765 9014 3764 9050
TIME...MOT...LOC 2107Z 245DEG 36KT 3766 9042 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
5 follow-up statements
241 
WWUS53 KLSX 302122
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
422 PM CDT Sat Apr 30 2022

MOC186-187-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-St. Francois MO-
422 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS COUNTIES...

At 421 PM CDT, a severe thunderstorm was located near Knob Lick,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Womac, Coffman and St. Mary.

This also includes Hawn State Park.
 
This includes Interstate 55 in Missouri between exits 141 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3796 9000 3797 8994 3796 8992 3793 8998
      3787 8994 3783 8999 3768 9011 3765 9014
      3764 9035 3775 9044
TIME...MOT...LOC 2121Z 239DEG 34KT 3770 9030 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
771 
WWUS53 KLSX 302133
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
433 PM CDT Sat Apr 30 2022

MOC187-302142-
/O.CAN.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
St. Francois MO-
433 PM CDT Sat Apr 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCOIS
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

LAT...LON 3776 9031 3796 9000 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9012
      3770 9016 3767 9020
TIME...MOT...LOC 2132Z 242DEG 31KT 3771 9021 

$$

MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
433 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...

At 432 PM CDT, a severe thunderstorm was located over Womac, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Mary, Womac, Coffman, River Aux Vases and Minnith. 

This includes Interstate 55 in Missouri between exits 141 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3776 9031 3796 9000 3797 8994 3796 8992
      3793 8998 3787 8994 3783 8999 3768 9012
      3770 9016 3767 9020
TIME...MOT...LOC 2132Z 242DEG 31KT 3771 9021 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
139 
WWUS53 KLSX 302147
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
447 PM CDT Sat Apr 30 2022

MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
447 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...

At 446 PM CDT, a severe thunderstorm was located near Coffman, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Mary, Coffman and Minnith. 

This includes Interstate 55 in Missouri between exits 141 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 9022 3793 8998 3787 8994 3783 8999
      3769 9011 3771 9015
TIME...MOT...LOC 2146Z 239DEG 45KT 3775 9009 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
582 
WWUS53 KLSX 302158
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
458 PM CDT Sat Apr 30 2022

MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
458 PM CDT Sat Apr 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...

At 457 PM CDT, a severe thunderstorm was located near St. Mary,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Mary and Minnith. 

This includes Interstate 55 in Missouri near exit 141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3780 9008 3792 8997 3787 8994 3783 8999
      3774 9007
TIME...MOT...LOC 2157Z 245DEG 36KT 3780 8996 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRB
456 
WWUS53 KLSX 302206
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
506 PM CDT Sat Apr 30 2022

MOC186-302216-
/O.EXP.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
506 PM CDT Sat Apr 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STE. GENEVIEVE
COUNTY WILL EXPIRE AT 515 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.

LAT...LON 3780 9008 3792 8997 3787 8994 3783 8999
      3774 9007
TIME...MOT...LOC 2206Z 245DEG 36KT 3784 8986 

$$

MRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:39 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 30, 2:39 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
239 PM CDT Sat Apr 30 2022

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 238 PM CDT Sat Apr 30 2022

The primary concern for the short term is obviously the ongoing
threat for severe thunderstorms ahead of the cold front late this
afternoon/early evening.  All CAMS show convection across east
central and southeast Missouri into southwest Illinois to a greater
or lesser degree this afternoon and evening.  The HRRR and HiRes-FV3
are perhaps the most robust, showing several discrete cells this
afternoon, growing upscale into a line.  SPC mesoanalysis is already
showing 2000+ J/Kg SBCAPE that's uncapped or virtually so.  This
might be a bit overbaked the RAP dew points are a little high
compared to surface obs.  That being said, the MLCAPE is 1000-1500
J/Kg and is forecast to increase over the next 2-3 hours, most
likely due to dew point pooling ahead of the front, and some
slightly steeper low level lapserates developing due to daytime
heating.  0-6km bulk shear is 40-50kts, with 0-1km shear of 20-
25kts, and some low level curvature to the hodographs, so rotating
storms look likely, and all severe weather types will be possible
including damaging winds, large hail, and a few tornadoes.
Consequently, a tornado watch was issued a short time ago for
southeast Missouri and southern Illinois until 01Z.

After the front moves through this evening, we should see a drier
airmass move into the Mid Mississippi Valley for Sunday.  It looks
breezy again tomorrow behind the front, particularly across
northern Missouri and central Illinois where the pressure gradient
will be tightest.  West winds of 15-20mph with gusts in excess of
30mph look likely up there with somewhat weaker winds further
south.  The west wind won't promote strong cold advection, so highs
on Sunday will be similar to today's across most of the area, but
northern Missouri into central Illinois will see cooler temperatures
than today as they will be closer to the cold core of the low over
the Upper Midwest.

Carney

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 238 PM CDT Sat Apr 30 2022

Monday through Saturday next week should continue the active weather
pattern with a train of short waves moving from the Pacific across
the CONUS.  The first wave is actually moving across the Pacific
Northwest at this time and it will be dug in over Colorado by Monday
morning.  The resulting lee-side cyclogenesis will turn the low
level flow back to the south over the Mississippi Valley which will
bring rich low level moisture back into Missouri and southern
Illinois.  Deterministic guidance shows moderate to strong low level
moisture convergence Monday into tuesday as the wave moves east-
northeast across the Midwest resulting another round of wet weather
for that time period.  Deterministic guidance is showing 1000+ J/Kg
of MUCAPE hanging across southern Missouri and Illinois Monday night
into early Tuesday morning with 30-40kts of 0-3km and 0-6km shear
respectively.  SPC is hinting that we could see some nocturnal
severe weather due to these conditions, and this looks reasonable at
the moment.  CAPE increases pretty rapidly on Tuesday ahead of the
front thats associated with our short wave, so the severe weather
threat may continue for parts of southeast MO/southern IL into
Tuesday until the front pushes through.

Current indications are that we'll have a respite in the wet weather
on Wednesday behind the front, but the next short wave digs into the
western Plains on Thursday to set up a very similar pattern for late-
week as we will see Monday and Tuesday.  According to the
deterministic models, Thursday-Friday will be wet and stormy again,
with a potentially dry day on Saturday.  WPC cluster analysis is
showing some variance with the timing and amplitude with both the
late-week short wave as well as the upstream ridge following in its
wake. This obviously lends some uncertainty to the timing of the
rain and the strength of any potential convection.  Temperatures
through the period continue to look mild to a bit cool with highs
strong low level mi mainly in the mid 60s to low 70s and lows in the
mid 40s to mid 50s.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1249 PM CDT Sat Apr 30 2022

The primary concern for this forecast period is thunderstorms
along and ahead of a cold front which is moving through the area.
The front is currently moving through central and northeast
Missouri, and it will continue progressing east through the
afternoon and evening. Showers and thunderstorms are likely along
and ahead of the front in east central and southeast Missouri as
well as southwest Illinois. Any storms that form could produce
wind gusts of 50kts and large hail as well as a tornado or two. Thunderstorm
threat should end with FROPA. Elsewhere and otherwise, expect
patchy MVFR flight conditions just ahead of the front, and again
late tonight in northeast Missouri and west central Illinois.
Gusty south winds up to 25-30kts ahead of the front will turn to
the west-southwest after FROPA.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     54  71  50  73 /  10   0   0  40
Quincy          49  61  44  65 /   5   0   0  40
Columbia        50  68  49  68 /   5   0   0  60
Jefferson City  51  70  49  70 /   5   0   0  60
Salem           53  70  49  73 /  60   0   0  20
Farmington      52  74  50  73 /  20   0   0  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 30, 2:56 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
256 PM CDT Sat Apr 30 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
256 PM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are likely across parts of southeast Missouri
and southern Illinois. Damaging winds, large hail, and a few
tornadoes are possible with these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Monday through Tuesday and then again
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Storm spotters across southeast Missouri and southern Illinois should
monitor the weather closely this afternoon and early this evening,
and report any observed severe weather to the National Weather
Service as soon as possible.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:48 AM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau57 min
Apr 30, 11:44 AM CDTRiver Flood WarningLSXLincoln67 hr
Apr 30, 4:42 PM CDTSevere Thunderstorm WarningLSXReynolds18 min
Apr 30, 4:46 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.